Psycho-Babble Medication Thread 987786

Shown: posts 1 to 10 of 10. This is the beginning of the thread.

 

RISPERDAL + ADDERALL

Posted by GOLFER1983 on June 11, 2011, at 18:44:28

Hi All -

I am a 27 year old male and used to have textbook social phobia and fear of being around a lot of people. The past year, it turned into more OCD and obsessive thoughts (What if I go crazy? What if I harm someone? etc.). We tried all SSRI's which made anxiety worse and the doctor put me on low dose Risperdal (.25mg at night).

I am wondering if anyone has had experience with antipsychotics and, if so, can you use stimulants with them? Surprisingly, Adderall upps my confidence in social settings.

Due to just starting Risperdal, I developed a tense tongue (EPS symptoms) and am taking .25 Cogentin to help with this for first few weeks as well.

Thanks,
Cameron

 

Re: RISPERDAL + ADDERALL

Posted by desolationrower on June 11, 2011, at 20:46:35

In reply to RISPERDAL + ADDERALL, posted by GOLFER1983 on June 11, 2011, at 18:44:28

> Hi All -
>
> I am a 27 year old male and used to have textbook social phobia and fear of being around a lot of people. The past year, it turned into more OCD and obsessive thoughts (What if I go crazy? What if I harm someone? etc.). We tried all SSRI's which made anxiety worse and the doctor put me on low dose Risperdal (.25mg at night).
>
> I am wondering if anyone has had experience with antipsychotics and, if so, can you use stimulants with them? Surprisingly, Adderall upps my confidence in social settings.
>
> Due to just starting Risperdal, I developed a tense tongue (EPS symptoms) and am taking .25 Cogentin to help with this for first few weeks as well.
>
> Thanks,
> Cameron

it is odd there is little overlap in the study of stimulants and atipsychotics. i would guess low dose, espcially at different times of day, use would cause an improvement. i would not use a high dose though.

stimulants usually increase confidence. this may be part of the benefit of MAOIs for anxiety. i don't know if taking a drug that is currently giving you EPS is a good idea, though that is a very low dose of risperdal.

-d/r

 

Re: RISPERDAL + ADDERALL

Posted by GOLFER1983 on June 11, 2011, at 21:08:11

In reply to Re: RISPERDAL + ADDERALL, posted by desolationrower on June 11, 2011, at 20:46:35

D/R - Thanks for the tips.

By the time I take the Adderall in the morning, I would hope most of the Risperdal is out of my system. I take 2.5MG Adderall (Baby dose really!) and it "peps" me up, improves confidence, with many beneficial effects.

We tried Abilify on 1mg before and that gave me EPS as well. My EPS symptom is "tense" tongue, stiff jaw and my lips hurt a bit. After the EPS from Ability (Came on immediatly) we tried Risperdal which did the same exact thing. I am taking Cogentin as well because, sometimes, during the 1st week or two, the AP's give EPS but then it goes away with time. The problem is this Cogentin is making me feel very "blurry" and slightly depressed/sick. But, without it, I cannot tolerate Risperdal.

The SSRI's send me into panic attacks/crying spells. We haven't gone the mood stablizer route either. I tried Nardil in the past but not Parnate.

Struggling right now because I was on Paxil for 3 years and it stopped working and, now, nothing seems to help. I've "seen the light" so to speak and don't even want to see it again. Just want to feel relatively normal and right now have been having bad obsessions, etc.

 

Re: RISPERDAL + ADDERALL GOLFER1983

Posted by Phillipa on June 11, 2011, at 23:59:48

In reply to Re: RISPERDAL + ADDERALL, posted by GOLFER1983 on June 11, 2011, at 21:08:11

Luvox? For OCD most sedating to me of SSRI's? Phillipa

 

Re: RISPERDAL + ADDERALL

Posted by jono_in_adelaide on June 12, 2011, at 18:26:11

In reply to Re: RISPERDAL + ADDERALL GOLFER1983, posted by Phillipa on June 11, 2011, at 23:59:48

Remeron would definatly be worth a try for you, as well as being an antdperessant it hits some of the same receptors as the atypical antipsychotics, without causing EPS.

15mg at night for 2 nights, then 30mg at night.

You could still take your Adderil during the day.

 

Re: RISPERDAL + ADDERALL

Posted by desolationrower on June 13, 2011, at 18:26:50

In reply to Re: RISPERDAL + ADDERALL, posted by jono_in_adelaide on June 12, 2011, at 18:26:11

well, i would suggest just not taking the risperdal.

what happend on the nardil?

for the OCD i might try a glutamatergic drug. n-acteyl-cystiene, memantine.

i am not sure mirtazapine and a stimulant are safe. I would be careful about blood pressure. mirtazapine will not help ADHD, if you have that.

Have you done CBT for the OCD. it is sometimes quite effective, and only having one big issue to medicate would simplify things.

-d/r

 

Re: RISPERDAL + ADDERALL

Posted by GOLFER1983 on June 13, 2011, at 19:32:39

In reply to Re: RISPERDAL + ADDERALL, posted by desolationrower on June 13, 2011, at 18:26:50

D/R -

Thanks for your advice. You are very knowledgeable!

Yea, Risperdal has gotta go. My tongue still feels tense and I have to wiggle it during conversations. I was on low dose for 3 days only so can't be TD. I'm sure these tongue side effects will go away soon.

The Nardil just didn't work.

Remeron GREATLY helped anxiety but felt really blah, unmotivated and lost all my spark at 30mg. At 15mg I was too tired to function. So, this was sort of killing the anxiety and depression but also killing my feelings which would be ok but not this time.

I've done CBT. CBT helps but I think finding a good medication is the mainstay.

Surprisingly, Adderall REALLY REALLY helps me depression, focus, ADD, and OCD all in one. Sometimes in the morning I get rebound depression though....

Hmmm.

Memantine I am afraid of because I'm not sure I should be taking a drug for Parkinsons at 27 years old....

 

Re: RISPERDAL + ADDERALL

Posted by desolationrower on June 14, 2011, at 19:08:13

In reply to Re: RISPERDAL + ADDERALL, posted by GOLFER1983 on June 13, 2011, at 19:32:39

did nardil have any affect though? side effects? How a medicine fails is useful knowledge.

The reaction you had to mirtazapine 30g is interesting, it sounds like it fixed your problems, but gave you a new one? personally i felt more outgoing taking yohibine, which has some similarities.


-d/r

 

Re: RISPERDAL + ADDERALL

Posted by GOLFER1983 on June 14, 2011, at 21:54:56

In reply to Re: RISPERDAL + ADDERALL, posted by desolationrower on June 14, 2011, at 19:08:13

Hey Nardil had no effect at all.

Remeron was awesome except lost all "zest" which is not good. I might go back on when feeling really bad as it's better than feeling horribly depressed.

I'll have to check Yohimbine.

 

Re: RISPERDAL + ADDERALL

Posted by desolationrower on June 14, 2011, at 23:12:03

In reply to Re: RISPERDAL + ADDERALL, posted by GOLFER1983 on June 14, 2011, at 21:54:56

'no effect at all' sounds like you weren't taking enough of a dose.

-d/r


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.